Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Nightmares, talking during sleep and Sinemet

05/11/2006

Question:

My 80 year old dad has been on sinemet25/100mg taking 1 tablet 3 times a day and amantadine 100mg 4 tablets per day for over a year. His chin and hand tremor improved a little but recently, he has been talking while sleep and having lots of nightmares. He is also feeling weak on his leg to a point that he is afraid of falling down while showering. Nightmares is a side effect but what about weakness? Does stopping or lowering medications help? Please help.

Answer:

I'm sorry, but your questions should be addressed directly by your physician. It is not appropriate for me to give you such specific medical advice. However, persons with PD on medications that affect the dopamine system can have side effects such as vivid dreams, hallucinations and confusion.  The risk of these side effects, in general, are increased in older individuals and at higher doses.  Weakness may be secondary to other neurological problems and needs to be evaluated by a neurologist.  

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Karen M Thomas, DO Karen M Thomas, DO
Formerly:
College of Medicine
The Ohio State University